72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Wanting to give up

12 REPLIES 12
Bernard_BCN
Community Manager

Re: Wanting to give up

Dear @Jacksy, I hope you are feeling better this morning.

You don't need to apologise for ranting here - the Forum is here for that too.

I wonder if one of these days you fancied chatting to one of our breast care nurses on freephone 0808 800 6000 (Mon-Fri 9am-4pm; Sat 9am-1pm)? We're here to chat about anything you'd like to talk about, so please do not hesitate to pick up the phone if you ever need to.

Sending sunshine your way! 🌞

Bernard

Jacksy
Member

Re: Wanting to give up

Thanks Lovemama I will have a read about it, and Jaybro, thanks for your suggestions. Yes I have wondered about hypnotherapy but didn’t want to commit without knowing more about it. I hadn’t thought there would be videos! I’ll have a watch.

yes, I’m the same in that I’ve always absolutely hated the thought of being sick. I also had terrible nausea during all my pregnancies 🙁

Oh dear, your accident sounds dramatic! Don’t worry, I’m getting a bunch of friends to drive me to most of my appointments now.

All the best to all of you in your own treatment journeys

xx

 

 

Jaybro
Member

Re: Wanting to give up

Hi Jacksy

Just reading your post made me anxious, being an emetophobe (terror of vomiting). If I’m honest, I’d be frightened just being in the same room as someone with nausea, which once was hard to confess. So why am I posting? Every post deserves to be read and I was struck by how much you are achieving, just getting there and allowing the treatment to go ahead. Your mental strength is amazing. Never mind the tears - they are a useful outlet when you need them, not a sign of weakness at all - but driving? During chemo? I tried that on paclitaxel and trashed 4 cars in a one-driver accident! So I put myself through all sorts of tests before I get behind the wheel!

The joy will come back. You have a supportive husband who sounds like he could deal with an emotional tsunami, let alone a rant, so don’t protect him - you NEED him for this.

Homing in on one issue you raised, yes - I’m living proof that you can think yourself into feeling sick. Add the enhertu to the mix and off you go. I can make no practical suggestions apart from nux vom 30, a homoeopathic remedy* that eases nausea and vomiting and shouldn’t interfere with your chemo. It’s available OTC at health shops and large pharmacies and is a useful string to add to your bow. It does work but I’m not sure how helpful it can be with your severity. Worth and try though and it can’t do any harm.

Also, have you tried simple hypnotherapy? Progressive Hypnosis have a wide range of meditation videos on YouTube and you might find one that reduces the anxiety or specifically addresses nausea. Ive just taken my 9 tablets of oral chemo and I’m about to dedicate the next 90 minutes to my daily anti-anxiety meditation. I find it very soothing and it boosts my confidence about chemo nausea.

I do hope you find something that works, though maybe try a combination of somethings. All the best

Jan xx

* Fact? Homoeopathy simply cannot work. It defies science. Yet when I asked if I could take arnica 30 to avoid IV bruising, the hospital pharmacist said no, it might thin my blood and cause problems. So, doctors may think it’s nonsense but even they admit there might be something to it!!

lovemama
Member

Re: Wanting to give up

Hi Jacksy,

I am in BC Canada. You may find some information about Nabilone from below link.

http://www.bccancer.bc.ca/health-info/coping-with-cancer/medical-cannabis

Ceci,

Mermaid007
Member

Re: Wanting to give up

Hi,

So sorry you are feeling so poorly and down. This whole cancer nightmare is bad enough without feeling constantly nauseous. Don’t apologise for posting how bad you are feeling, we are all here for support and rant and cuss as much as you want. I haven’t heard of the drug mentioned but definitely worth a try.

sending you a big hug filled with hope.

love Debs x

Jacksy
Member

Re: Wanting to give up

Thanks all, for your support and understanding, and the info about Nabilone. I haven’t heard of that so will defo look into it xxx

Liz0418
Member

Re: Wanting to give up

Hi Jacksy sorry you are going through such sickness on chemo what about seasick wristbands amazon or pharmacy sell them you can press plastic disc to put pressure on inner wrist might be worth a try . I was so sick on iv chemo during primary bc despite anti sickness meds. It's understandable youare feeling like giving up but try to focus on how far you have come and the fact it is working. I'm on oral target therapy at moment but fully understand why you are dreading next round and the ongoing nausea . Hopefully the nabilonethat Jill suggests might be an option . Sending you love and positive vibes Liz xx. Glad you got a hug and a talk and movie its perfectly OK to reach a point of feeling overwhelmed at times xx

Jill1998
Community Champion

Re: Wanting to give up

From NHS website 

 

 

Nabilone for chemotherapy patients

Many people having chemotherapy will have periods where they feel sick or vomit.

Nabilone can be prescribed by a specialist to help relieve these symptoms, but only when other treatments have not helped or are not suitable.

Nabilone is a medicine, taken as a capsule, that has been developed to act in a similar way to THC (the chemical in cannabis that makes you high). You may have heard it described as a "manmade form of cannabis".

push to give it a try if nothing else works it’s approved on NHS if your Consultant will prescribe .

. You can get it on private prescription but it costs £100 plus  a month so not accessible to everyone . 

delly
Member

Re: Wanting to give up

Awww, bless your hubby ❤️ Hugs, talk and a comedy film. All sounds good and lovely needed medication.

Hope you can get some further help with your problems soon, @Jacksy

Lots of love, Dellywelly xXx  

Jacksy
Member

Re: Wanting to give up

Ah thank you so much for your replies, Delly and Jill. Yes I’d already had a good long cry before I posted! My husband came home and gave me a big hug and we’ve had a good long talk about it then watched a comedy movie. 
thanks for the tip about the cannabis, I’ll read up about it before I talk to my doc on Monday

Have a lovely weekend both of you

Jx

Jill1998
Community Champion

Re: Wanting to give up

So sorry you are having such a tough time . Is medical cannabis an option for you - it is licensed to treat severe sickness connected to chemotherapy if other options aren’t effective . 

delly
Member

Re: Wanting to give up

Ohhh, sweetheart

You are definitely in need of a big. loooong, gentle hug. Maybe a Good sob too. 

Can you perhaps call someone, tell 'em your having a "crash" and need a BIG hug, ask them to come over?? Let it out to, for them to just listen and hug/hold. Difficult to do through the ether on here. Think you deffo need some actual PHYSICAL contact and to just let go to. Hey??

Sending you some cheer below, and LOVE + big hug,   Delly X❤️

delly_0-1636740777405.jpeg

 

 

Jacksy
Member

Wanting to give up

Hi girls and guys,

misery alert! Don’t read on if you want to enjoy your Friday night.

I’m having a really hard time on my current treatment (Enhertu) and just can’t bear the thought of having another dose (which is due on Wednesday). Every time I think about it I start crying and I just want to run away. This is so not like me, I’m usually pretty stoic and just get on with it, but I’m not tolerating the side effects on this at all well. I’ve had 7 rounds so far and my team have tried absolutely everything they can offer me to beat the nausea, but nothing works! I’ve had a bad reaction to two of the anti-nausea meds, and others just seem to make no difference or make the nausea worse. It’s appalling for the first week, then continues to come and go through the other two weeks.  I just don’t know what to do. I know this drug was having a really good effect on my tumours (peritoneum & lung) after the first 3 cycles, and my sense is that any other treatment would be likely to be less effective. I’m getting scan results on Monday and I just don’t know what to say if it’s still being effective.

i’m just at the end of my tether and feel like I’m a great big ball of misery…. I don’t want to rant at my friends and family as they’ve taken so much already and I know they find it really hard as they feel so helpless to do anything. But I’m really struggling to hold it all together or get any joy out of life.

I’m also beginning to wonder if it’s somehow all in my head - like Its a learned response. I feel sick as soon as I start driving to the hospital, even for a blood test!

I thought you guys would understand. Thanks for listening. Any words of advice/perspective on this would be gratefully received

Jx